MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1050-060
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the left superficial femoral artery (sfa) with moderate calcification and 70% stenosis.The 5x60 mm armada 35 percutaneous transluminal angioplasty (pta) catheter was inflated 3 times to 20 atmospheres and the balloon did not achieve indentation of the vessel and ruptured.An attempt was made to pull the balloon back into the guiding sheath but the distal marker caught at the sheath tip.While attempting further retrieval against strong resistance, the device separated near the distal marker.With the guide wire left in place the sheath was upsized to 8fr and retrieval was attempted using the sheath to cover the separated balloon but this was unsuccessful.Subsequently a snare was used to hold the tip of an 035 guide wire and pull it into the sheath, however this was unsuccessful and the snare ended up fracturing.Ultimately the entire system was removed.The separated balloon migrated into the distal femoral artery and could not be recovered so it was left in the anatomy.Angiography confirmed flow.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture and separation were confirmed.The reported difficulty removing the device and patient-device incompatibility could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined that the reported patient-device incompatibility, balloon rupture, difficulty removing the device, unexpected medical intervention and foreign body in patient appear to be related to operational context.The reported separation appears to be related to user error/operational context.In this case, it is likely that the instructions for use (ifu) violation contributed to the reported separation.Based on the reported case information, device selection in conjunction with challenging lesion characteristics, likely contributed to the reported difficulties, as the armada balloon likely conformed to the blockage as designed and did not fully resolve the issue in the lesion.Additionally, there was no leak noted to the balloon during preparation or during the first three inflations of the balloon, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the moderately calcified anatomy such that the balloon became damaged and subsequently ruptured during the last inflation.Subsequently, it is likely that the ruptured balloon material became caught on the sheath, resulting in the reported difficulty removing the device and, upon applied force, the balloon ultimately separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D9: corrected device available for evaluation from no to yes h6: medical device problem code 2017 excessive force.
 
Event or Problem Description
Subsquent to the initially filed report it was reported that there was no hospitalization and there was no report of postoperative worsening.The patient improved as scheduled.No additional information was provided.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24073036
Report Number2024168-2026-00265
Device Sequence Number15763142
Product Code LIT
UDI-Device Identifier08717648154614
UDI-Public(01)08717648154614(17)260731(10)30217G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model NumberB1050-060
Device Catalogue NumberB1050-060
Device Lot Number30217G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexMale
Patient Weight53 KG
Patient EthnicityNon Hispanic